Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

On comparing Adams and natural spline multistep formulas


Author: David R. Hill
Journal: Math. Comp. 29 (1975), 741-745
MSC: Primary 65L05
DOI: https://doi.org/10.1090/S0025-5718-1975-0375781-X
MathSciNet review: 0375781
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper presents two techniques for the comparison of Adams formulas and methods based on natural splines. A rigorous foundation to the claim that a pth order natural spline formula produces better results than a pth order Adams method, but not quite as good as a $ (p + 1)$st order Adams formula is given for $ p = 2,3,4$, which suggests the general case.


References [Enhancements On Off] (What's this?)

  • [1] G. D. ANDRIA, G. D. BYRNE & D. R. HILL, "Integration formulas and schemes based on g-splines," Math. Comp., v. 27, 1973, pp. 831-838; with microfiche supplement in Addendum Section. MR 0339460 (49:4219)
  • [2] L. FOX, The Numerical Solution of Two-Point Boundary Problems in Ordinary Differential Equations, Oxford Univ. Press, New York, 1957. MR 21 #972. MR 0102178 (21:972)
  • [3] P. HENRICI, Discrete Variable Methods in Ordinary Differential Equations, Wiley, New York, 1962. MR 24 #B1772. MR 0135729 (24:B1772)
  • [4] D. R. HILL, An Approach to the Numerical Solution of Delay Differential Equations, Ph. D. Thesis, University of Pittsburgh, 1973.
  • [5] T. E. HULL & A. C. R. NEWBERY, "Corrector formulas for multi-step integration methods," J. Soc. Indust. Appl. Math., v. 10, 1962, pp. 351-369. MR 27 #2130. MR 0152150 (27:2130)
  • [6] L. LAPIDUS & J. H. SEINFELD, Numerical Solution of Ordinary Differential Equations, Math. in Sci. and Engineering, vol. 74, Academic Press, New York, 1971. MR 43 #7073. MR 0281355 (43:7073)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L05

Retrieve articles in all journals with MSC: 65L05


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1975-0375781-X
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society